MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W.L. GORE & ASSOCIATES GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Catalog Number PTB8108275
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gore® viatorr® tips endoprosthesis delivery catheter and deployment line were returned for analysis (stent remains implanted).The catheter was inspected and there was no zipper attached at the proximal bump.No other anomalies were observed on the catheter.The deployment line was inspected and found to be broken.The break appeared to be indicative of a tensile break.The returned deployment line only measured 86 cm, indicating that a part of the deployment line remained with the device or was not returned.The engineering evaluation could not determine why the deployment line became stuck and eventually broke, or why there were two sections of the stent that were not fully open.(b)(4).
 
Event or Problem Description
It was reported the physician selected a gore® viatorr® tips endoprosthesis for a transjugular intrahepatic portosystemic shunt procedure.The device was placed and the bare metal portion was deployed without issue.After deploying approximately one third of covered portion of the stent, the deployment line became stuck.Several maneuvers were attempted to fully deploy the stent; however, the deployment line eventually broke.The delivery system was removed and a balloon was advanced into the stent to attempt and release the remaining constrained portion.Following this process, there were two sections of stent that were not fully open.The procedure was concluded and there were no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
Additional information provided from the engineering analysis is as follows: a sample 8-10mm x 8/2cm device was deployed and the deployment line removed and measured to compare to the length of deployment line returned.The deployment line of the sample device measured 119cm.The returned deployment line measured 86cm, suggesting that a part of the deployment line may remain with the device or was not returned.Engineering was not able to determine if and how the deployment line was stuck, as the endoprosthesis remains in the patient.Imaging evaluation results: case imaging was received by gore evaluation.From the imaging provided, it is unclear if the deployment of the graft lined region was initiated prior to the sheath being fully retracted.The gore® viatorr® tips endoprosthesis with controlled expansion instructions for use step 14 states: ¿once the optimal device position is verified and the hemostatic introducer sheath is fully withdrawn, deploy the remaining graft-lined region of the gore® viatorr® tips endoprosthesis.¿ this evaluation was able to confirm that several maneuvers were attempted to fully deployed the stent, which appeared to be manipulation of the sheath and moving it back and forth over the device, and tugging on the deployment line.Any additional maneuvers to attempt device deployment could not be identified or confirmed with the available information.This evaluation confirmed that dilation balloons were inserted into the stent graft to attempt to dilate the undeployed sections.However, the type and specifications of the balloons were not able to be confirmed with the currently available information.The final angiogram on the set of images that was returned to gore showed the viatorr® with two nondeployed sections and contrast pooling in the deployed regions, indicating lack of blood flow through the device.The cause for the deployment line becoming stuck after one-third of the covered portion of the stent was deployed could not be determined with the available information.However, it may be possible that a sheath covering the graft-lined region during deployment affected deployment.Similarly, this evaluation is unable to confirm where and how the deployment line broke.This imaging evaluation was able to confirm that there were two sections of stent that were not fully open.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8654241
Report Number3007284313-2019-00160
Device Sequence Number19474570
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Catalogue NumberPTB8108275
Device Lot Number20331020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR